Posted by: CF | 2011-06-21


What side-effects can I expect after starting on Reaccutane?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

There are numerous side effects and I suggest that you refer to the following link for details:


Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: rachel | 2011-06-22

I have been taking oratane (which has the same main ingredient as roaccutane) for 4 months. Two years ago I was on oratane for 5 months. My acne has since re appeared and thus I am on it again, hoping that this time will work.

My first time (2 years ago) on oratane was honestly the worst year of my life ever. The side-effects were horrible. There was almost no part of my body or life that were left un affected. As Dolly said, Your skin does dry out a lot with the lips being affected the worst. The skin on my lips literally peeled of every day and my nose bled constantly. It happened rarely that I would wake up and there wouldn''t be blood on my cushion from a severe nose bleed. Your eyes also dry out really badly and I had to use artificial tears to keep them lubed up.

I also became really really depressed and this is apparently another side-effect of this medication.

This being said. It does clear up your acne and even though the side effects are so harsh, i would still recommend this medication for your skin. It does work.

When I was told 4 months that I must go on it again, I broke down in the doctors office. It was really bad news for me as I could still remember how bad the previous time was. I am now taking the pills for one week each month and then staying of it for 3 weeks, repeating for 8 months. My acne is clearing up the same as the previous time but I definitely dont have the same horrible side effects as before. During the week that I take the pills my lips just get sortof dry but there''s no skin peeling at all. Would definitely recommend taking it this way.

Good luck!

Reply to rachel
Posted by: Dolly | 2011-06-22

Is that for acne, i know acnetane but im not sure if we are talking about the same product. You will experience dry mouth and nose and your skin will be very light. Actually the whole skin on your body will be dry.

Reply to Dolly

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.